Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 468, NWS Tulsa, OK

September 22, 2006Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 22, 2006, 3:00 PM CDT for Washington County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 3:00 PM CDT (20:00 UTC)
Expired
Sep 22, 2006, 3:38 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 12:06 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:57 PM CDT, 3 minutes earlier.

Area forecast discussion, Sep 22, 2:57 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT FRI SEP 22 2006

.DISCUSSION...
THE STAGE HAS BEEN SET FOR ANOTHER EVENTFUL NIGHT ACROSS
MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A COMPLEX
STORM SYSTEM AFFECTS THE AREA.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ALONG A DRY LINE THAT EXTENDS FROM NEAR MIAMI TO NEAR
ARDMORE. THE AIRMASS IN ADVANCE OF THE DRY LINE IS BECOMING
INCREASINGLY UNSTABLE AS LOW LEVEL MOISTURE STREAMS INTO THE
REGION FROM THE SOUTH. SURFACE BASED CAPE VALUES IN ADVANCE
OF THE DRY LINE ARE CURRENTLY RUNNING IN THE 3000 J/KG RANGE AND SHOULD
ONLY INCREASE AS WE MOVE INTO THE EVENING. SHEAR VALUES WHILE IMPRESSIVE
DO NOT RIVAL THOSE OF YESTERDAY. 1KM STORM RELATIVE HELICITY VALUES
ARE RUNNING 150 TO 300 M2/S2 RANGE...CERTAINLY ADEQUATE TO SUPPORT
SUPERCELLS. WOULD SUSPECT THAT THE BEST CHANCES FOR TORNADIC DEVELOPMENT
WOULD BE ALONG AND SOUTH OF INTERSTATE 40 WHERE THE BEST COMBINATION
OF INSTABILITY AND SHEAR EXISTS. HOWEVER...ANY STORM THAT DEVELOPS THIS
AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME TORNADIC.

THE SITUATION WILL REMAIN RATHER INTERESTING DURING THE OVERNIGHT HOURS
AS THE DRY LINE RETREATS TO THE WEST OF THE AREA AND A COLD FRONT
CURRENTLY NEAR A KFSD-KDDC-KLHX LINE MOVES INTO THE REGION. THE THREAT
FOR SHOWERS AND THUNDERSTORMS WILL BECOME AREA-WIDE AT THIS TIME WITH
THE RISK FOR SEVERE WEATHER CONTINUING. THE MAIN CONCERNS AT THIS
POINT WILL BE STRONG THUNDERSTORMS WINDS...HAIL AND POSSIBLY A TORNADO
AS THE 1KM STORM RELATIVE HELICITY REMAINS FAVORABLE ESPECIALLY NEAR
THE SURFACE LOW THAT WILL ACROSS NORTHEAST OKLAHOMA OVERNIGHT.

THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH BY SATURDAY NIGHT
AS THE COLD FRONT EXITS THE REGION. HIGH PRESSURE WILL BUILD INTO THE
REGION SUNDAY AND INTO EARLY NEXT WEEK BRINGING PLEASANT WEATHER TO
THE AREA. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MID-WEEK
AS THE NEXT COLD FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  78  51  73 /  60  40  10  10
FSM   73  81  55  73 /  70  60  30  10
MLC   71  80  53  75 /  70  40  10  10
BVO   60  77  50  72 /  60  30  10  10
FYV   69  76  50  66 /  70  60  30  10
BYV   69  75  52  66 /  70  70  30  10
MKO   70  78  53  72 /  60  50  10  10
MIO   65  75  52  71 /  70  50  30  10
F10   68  77  52  73 /  70  40  10  10
HHW   73  82  58  77 /  60  50  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Sep 22, 12:54 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT FRI SEP 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT FRI SEP 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=51.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH
TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A
MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK
TO THE WEST THIS EVENING.

DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY
LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG
SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF
THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE
LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM
MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES
INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER
THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG
WITH A SMALL TORNADO THREAT.

IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A
CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND
BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL
INCREASE THE RISK OF FIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY
MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW
STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING.
BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE
FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN
AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY
BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT
WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND
THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Sep 22, 10:21 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             WELCH                   36.87N 95.10W
09/21/2006  E0.88 INCH       CRAIG              OK   BROADCAST MEDIA

&&

JBM
Special weather statement, Sep 22, 12:23 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT FRI SEP 22 2006

ARZ020-221800-
FRANKLIN AR-
1223 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 1223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF DENNING...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALIX...
DENNING...ALTUS AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 22, 12:27 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT FRI SEP 22 2006

ARZ011-221800-
MADISON AR-
1227 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 1227 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF ARBAUGH...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ARBAUGH...RED STAR...
WEATHERS AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 22, 2:13 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT FRI SEP 22 2006

OKZ072-221945-
SEQUOYAH OK-
213 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 213 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF MC KEY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...
BRUSHY AND MARBLE CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 22, 2:26 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT FRI SEP 22 2006

ARZ010-019-222000-
CRAWFORD AR-WASHINGTON AR-
226 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON AND FAR NORTHWEST CRAWFORD

AT 226 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF ODELL...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ODELL...WINSLOW...BLACKBURN
AND STRICKLER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Sep 22, 2:36 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI SEP 22 2006

ARZ019-OKZ069-072-222000-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
236 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHWEST CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHEAST ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHEAST SEQUOYAH

AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF NATURAL DAM...MOVING NORTHEAST AT 60 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NATURAL DAM
AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:52 PM CDTTornado WarningTSACraig, Nowata38 min
Sep 21, 7:54 PM CDTTornado WarningTSAPushmataha66 min
Sep 21, 8:19 PM CDTTornado WarningTSALatimer56 min
Sep 21, 8:57 PM CDTTornado WarningTSAPushmataha33 min
Sep 21, 9:05 PM CDTSevere Thunderstorm WarningTSALeFlore55 min
Sep 22, 5:08 PM CDTSevere Thunderstorm WarningTSASequoyah20 min
Sep 22, 5:12 PM CDTSevere Thunderstorm WarningTSAAdair19 min
Sep 22, 2:47 PM CDTSevere Thunderstorm WarningTSACrawford43 min
Sep 22, 3:05 PM CDTSevere Thunderstorm WarningTSAMadison55 min
Sep 22, 3:25 PM CDTSevere Thunderstorm WarningTSACarroll48 min
Sep 22, 3:37 PM CDTTornado WarningTSAMadison38 min
Sep 22, 5:13 PM CDTSevere Thunderstorm WarningTSACrawford62 min
Sep 22, 5:20 PM CDTSevere Thunderstorm WarningTSAWashington55 min
Sep 22, 5:42 PM CDTSevere Thunderstorm WarningTSAMadison63 min
Sep 22, 5:43 PM CDTSevere Thunderstorm WarningTSAFranklin62 min
Sep 22, 5:49 PM CDTSevere Thunderstorm WarningTSABenton45 min
Sep 22, 5:53 PM CDTTornado WarningTSAMadison37 min
Sep 22, 6:10 PM CDTTornado WarningTSAFranklin50 min
Sep 22, 6:32 PM CDTSevere Thunderstorm WarningTSAMadison14 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.